| Model Number |
1008189-30 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the heavily calcified anatomy such that the balloon became damaged and subsequently ruptured during inflation.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion located in the internal carotid artery that was heavily calcified.The viatrac balloon ruptured during the first inflation below nominal pressure.It is not known what device was used to continue the procedure.However, there were no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
It should be noted that the peripheral dilatation catheter (pdc), viatrac 14 plus, global, instruction for use (ifu) is intended: to dilate stenosis in the peripheral arteries (iliac, femoral, ilio-femoral, popliteal, infra popliteal, renal arteries), for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaint.